Alert archive / Idaho / Wind Advisories in 2010

Wind Advisory 15, NWS Missoula, MT

October 24, 2010Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Oct 24, 2010, 8:22 AM PDT for Clearwater County, Idaho County, Idaho. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2010, 8:22 AM PDT (15:22 UTC)
Expired
Oct 24, 2010, 11:17 AM PDT
In force
3 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WWUS75 KMSO 241522
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
922 AM MDT SUN OCT 24 2010


IDZ007-242100-
/O.NEW.KMSO.WI.Y.0015.101024T1522Z-101024T2100Z/
OROFINO/GRANGEVILLE REGION-
822 AM PDT SUN OCT 24 2010

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR
GRANGEVILLE AND THE CAMAS PRAIRIE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY FOR GRANGEVILLE AND VICINITY...WHICH IS IN EFFECT UNTIL
2 PM PDT THIS AFTERNOON. 


* IMPACTS/TIMING: STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH 2
  PM PDT THIS AFTERNOON FOR LOCATIONS FROM WHITEBIRD GRADE TO THE
  CAMAS PRAIRIE...INCLUDING THE GRANGEVILLE AREA.

* WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
532 
WWUS75 KMSO 241817
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1217 PM MDT SUN OCT 24 2010


IDZ007-241930-
/O.CAN.KMSO.WI.Y.0015.000000T0000Z-101024T2100Z/
OROFINO/GRANGEVILLE REGION-
1117 AM PDT SUN OCT 24 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

WINDS GUSTS AT GRANGEVILLE HAVE SUBSIDED TO BELOW ADVISORY
CRITERIA AND ARE ANTICIPATED TO DECREASE THROUGHOUT THE AFTERNOON
HOURS...THUS THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 24, 2:42 AM PDT, 5 hours 40 minutes earlier.

Area forecast discussion, Oct 24, 2:42 AM PDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
342 AM MDT SUN OCT 24 2010

...WINTER TRAVEL CONDITIONS TO IMPACT THE PASSES ALONG THE MONTANA/IDAHO
BORDER TONIGHT THROUGH MONDAY NIGHT...

.DISCUSSION...SWATH OF MOISTURE IS MAKING ITS WAY INTO THE
INTERMOUNTAIN REGION THIS HOUR AND EXPECT ALL OF NORTH CENTRAL
IDAHO AND WESTERN MONTANA TO SEE STEADY RAIN BY EARLY AFTERNOON.
DESPITE AN INCREASED SURFACE PRESSURE GRADIENT AHEAD OF THE
APPROACHING COLD FRONT...BELIEVE THE STEADY RAIN WILL LIMIT THE
WINDS FROM BEING AS STRONG AS PREVIOUSLY FORECAST. THE EXCEPTION
WILL BE RIGHT ALONG THE FRONT WHERE GUSTS TO 35 MPH ARE
EXPECTED...BUT FOR A SHORT DURATION OF AN HOUR OR TWO.

BEHIND THE COLD FRONT IS WHERE THINGS GET INTERESTING AS SNOW
LEVELS FALL TO AND BELOW PASS LEVELS THIS EVENING THROUGH EARLY
MONDAY MORNING. STILL EXPECT LOLO AND LOOKOUT PASSES TO BE THE
MOST IMPACTED WITH ACCUMULATIONS. DESPITE AIR TEMPERATURES FALLING
TO THE FREEZING MARK...THE PAVEMENT COOLING WILL LAG ALLOWING THE
SNOW TO MELT AS IT FALLS ONTO THE INTERSTATE. DO EXPECT SNOW TO
ACCUMULATE ON THE ROADWAYS...BUT IS EXPECTED TO BE VERY SLUSHY IN
NATURE WHICH WILL CAUSE TRAVEL IMPACTS. IN ADDITION...BREEZY WEST
WINDS WILL FUNNEL THROUGH THE PASSES AND CREATE BLOWING SNOW
REDUCING VISIBILITIES. THE SNOW IS ALSO EXPECTED TO HEAVY AND WET
WHICH WILL MAKE IT MORE DIFFICULT TO REMOVE WITH CAR WIPER BLADES.
FOR THE ABOVE MENTIONED REASONS THE WINTER WEATHER ADVISORY
REMAINS IN AFFECT FOR LOOKOUT AND LOLO PASSES THIS EVENING THROUGH
MONDAY MORNING.

THE COLD AIR ALOFT WILL ALLOW MANY VALLEYS TO SEE A MIX OF RAIN
AND SNOW...OR ALL SNOW SHOWERS MONDAY...BUT NOT EXPECTED TO
ACCUMULATE. THE EXCEPTION IS THE SWAN VALLEY WHERE A COUPLE OF
INCHES IS POSSIBLE. TEMPERATURES MONDAY WILL STRUGGLE TO GET OUT OF
THE 30S ACROSS WESTERN MONTANA WITH MANY LOCATIONS ONLY SEEING
HIGHS NEAR 40. ACROSS IDAHO...THE VALLEYS ARE EXPECTED TO WARM
INTO THE 40S WITH SOME LOW 50S IN THE LOWER HELLS CANYON REGION.

MONDAY NIGHT ANOTHER SURGE OF MOISTURE WILL MOVE INTO THE IDAHO
PANHANDLE AND NORTHWEST MONTANA KEEPING THE THREAT OF SNOW SHOWERS
IN THE FORECAST. AN ADDITIONAL COUPLE OF INCHES IS POSSIBLE OVER
THE PASSES WITH THIS SECOND WAVE...MAINLY IN THE EVENING.

EXPECT THE RAIN AND SNOW SHOWERS TO LINGER OVER THE AREA THROUGH
THE DAY TUESDAY WITH LITTLE IMPACT. SHORTWAVE RIDGE QUICKLY BUILDS
INTO THE AREA ALLOWING FOR A PERIOD OF BRIEF DRYING LATE WEDNESDAY
INTO THURSDAY. NEXT LOW PRESSURE SYSTEM PROGGED OFF THE COAST WILL
PREVENT WARMER MID-LEVEL TEMPERATURES FROM REBOUNDING...KEEPING
SURFACE TEMPERATURES COOL GOING INTO THE WEEKEND. THIS LARGE LOW
WILL EJECT SEVERAL WAVE FEATURES...GENERATING CLOUD COVER...COOLER
TEMPERATURES AND INCREASED PRECIPITATION CHANCE FOR NEXT WEEKEND
ACROSS THE NORTHERN ROCKIES. BETTER MODEL CONSENSUS HAVE BEGUN TO
INCREASE CONFIDENCE IN A UNSETTLED WEATHER PATTERN FOR THE
BEGINNING OF NEXT WEEKEND.

&&

.AVIATION...COLD FRONT PASSAGE AND ACCOMPANYING PRECIPITATION IS
EXPECTED TO IMPACT NORTH CENTRAL IDAHO...INCLUDING KSMN AS EARLY
12Z SUNDAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE SURFACE
FRONT...WITH POTENTIAL GUSTS GREATER THAN 20KTS...BEFORE TURNING
WESTERLY BETWEEN 00Z-06Z MONDAY AREA WIDE. COOLER TEMPERATURES
ALOFT WILL SUPPORT MOUNTAIN SNOW SHOWERS WITH TERRAIN AND PASS
OBSCURATION FROM LOWERED CLOUDS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MDT
     MONDAY FOR I-90 LOOKOUT PASS TO HAUGAN.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MDT
     MONDAY FOR LOLO PASS.

ID...NONE.
&&

SHORT TERM...MEAD
LONG TERM....KOLATA
AVIATION...KOLATA

Nearby

Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.